View Full Version : Been on Propecia for 14 months

01-12-2011, 02:38 AM

I'm 32 and I starting noticing my hairloss about 4 years ago. As I have had very thick hair I did not do anything about it as it was a relief in the beginning to loose some hair and dont need to go to the barber once every 3 weeks.

About a year ago the thinning started to be much mote noticible and I started on Propecia. The shedding was massive in the beginning and everyone said it will grow back, never did!

Now 14 months after I started the treatment my hair is much thinner and the shedding has not stopped. I can loose up to 50 hairs just brushing my hair in the sink (I know you loose up to 150 hairs a day) and this is just from brushing for 3 minutes.

I have had no side effects, not that I have noticed (feel sometimes a little bit more tired and I dont have the same muscle growth, go to the gym 5 times a week)

So, I'm in a stage now that I dont think this is working for me?? I'm just terrified to quit and have even more shedding. I really don't know what to do?

All I know is that my hair looked much much much better 14 months ago when I started propecia. Any advice? Should I quit for a couple of months and see how that goes? Will I shed alot? I read on another forum that a guy ended treatment and the hair regrew. Could it really be that for some propecia has a reverse effect?

I'm so lost here...



01-12-2011, 01:53 PM

I don't know what to advise you in terms of what to do with the Propecia treatment, as I haven't tried it myself yet. I am thinking about going on it in about a month or so.

I personally have tried Rogaine 2% & 5% and Nizoral 2%... I've had great result from Rogaine ... not exactly sure about Nizoral 2%, but I'm still using both. I'd advise you to try both of those, and maybe some vitamin supplements if your diet is unbalanced.

I hope it works out for you,

Good luck!


03-02-2011, 08:07 PM
sounds like you should get off propecia and try something else

03-04-2011, 09:43 AM
this case is interesting...one thing to keep in mind is that propecia may not be the cause for your hairloss. it could be that your genetic make up is porogrammed to lose hair at 32. i have seen cases where people have full heads of hair at 40 and then mpb hits them hard to the point where they hardly have any hair left. so why were they ok for 40 years and not ok after 40+ years. i have no idea. This could be that instance for you at 32. Everyone is different.

03-04-2011, 10:18 AM
Not everyone responds to propecia, and if its been 14 months and still shedding, I'd guess it's not going to work for you.

"Should I quit for a couple of months and see how that goes?"
If you go off the treatment, I would recommend not going back on it after that. There's a thread under "Hair Loss Treatment" where one guy talks about taking a break from propecia and then starting again (because he didn't get the treatment on time), and the shedding beginning all over again.

I only stuck with propecia for 2 1/2 months because the shedding was too much. When I went off, the really bad shedding stopped (although I'm thinning anyway so its hard to tell whether it stopped completely).

03-04-2011, 12:23 PM
Thank you for all the answers. I stopped Propecia a month ago after 15 months with continous shedding and I can tell you that the shedding has stopped. My hair looks much better and I feel better too.

If not anything else I realize now that peopecia made me tired, annoyed and anxious at times, this is all gone now.

For me the medication didn't work. The downfall is that I lost a LOT of hair during this trial and error period that I will probably never get back BUT I have noticed actually some growth even though I have only been off the medication for a month.

My conclusions are that people that say with 110% propecia can not worsen hairloss dont know better, it can, when it doesnt work if will destroy your hair ...